Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at May 12, 2015, 8:47 PM CDT for Presidio County, Texas. It took effect at May 12, 2015, 9:28 PM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- May 12, 2015, 8:47 PM CDT (01:47 UTC)
- In effect from
- May 12, 2015, 9:28 PM CDT
- Expired
- May 13, 2015, 7:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Candelaria Crossing (CDET2).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
070
WGUS44 KMAF 130147
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CDT TUE MAY 12 2015
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
.Runoff from heavy rain upstream from Candelaria has resulted in a
rapid rise in the Rio Grande. The river is expected to rise above
flood stage imminently, crest above minor flood before midnight
and slowly fall below flood stage during the early morning hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-131747-
/O.NEW.KMAF.FL.W.0002.150513T0228Z-150513T1954Z/
/CDET2.1.ER.150513T0228Z.150513T0400Z.150513T0754Z.NO/
847 PM CDT TUE MAY 12 2015
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Candelaria 3N.
* Until Wednesday afternoon, or until the warning is cancelled.
* At 8PM Tuesday the stage was 7.7 feet (2.4 meters).
* Flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...Rise above flood stage this evening and continue to rise
to near 9.5 feet (2.9 meters) by midnight. The river will fall
below flood stage by after midnight Wednesday.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
stage, flooding some sections of FM 170. Water levels in the flood
plain may begin to affect homes between the road and the river.
The roadway to the foot bridge may be inundated. Livestock and
machinery may need to be moved as time and conditions permit.
This crest compares to a previous crest of 9.3 feet (2.8 meters) on
Sep 6 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Wed
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 7.7 Tue 8 PM 9.2 7.0 5.5 5.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Wed Wed
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.4 Tue 8 PM 2.8 2.1 1.7 1.6
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
051 follow-up statement
660
WGUS84 KMAF 131040
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 AM CDT WED MAY 13 2015
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Candelaria 3N affecting Presidio County
..Runoff from heavy rain upstream from Candelaria has resulted in a
rapid rise in the Rio Grande. The river is expected to rise above
flood stage imminently, crest above minor flood this morning
and slowly fall below flood stage by early this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC377-140000-
/O.EXT.KMAF.FL.W.0002.000000T0000Z-150514T0000Z/
/CDET2.1.ER.150513T0654Z.150513T0715Z.150513T1200Z.NO/
540 AM CDT WED MAY 13 2015
...Flood Warning extended until this evening...The Flood Warning
continues for
the Rio Grande at Candelaria 3N.
* until this evening, or until the warning is cancelled.
* At 5AM Wednesday the stage was 7.7 feet (2.3 meters).
* flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river is expected to rise to near flood stage this
morning.
* Impact...At 8.5 feet (2.6 meters), the river reaches minor flood
stage, possibly resulting in flooding of FM 170 in low areas.
Homes in Candelaria are not expected to be affected. Farmers and
ranchers need to remain alert to the weather and river conditions
as livestock and machinery may need to be moved to higher ground.
This crest compares to a previous crest of 9.0 feet (2.7 meters) on
Sep 7 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Candelaria 3N 7.5 8.5 7.7 Wed 5 AM 5.6 5.6 5.5 5.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Wed Wed Thu Thu
1PM 7PM 1AM 7AM
Candelaria 3N 2.3 2.6 2.3 Wed 5 AM 1.7 1.7 1.7 1.7
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at May 12, 6:58 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 12, 6:58 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
658 PM CDT Tue May 12 2015
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
While west Texas TAF sites have improved to VFR conditions this
evening, southeast New Mexico sites have remained MVFR ahead of a
potent system that will produce widespread rainfall overnight
tonight. High resolution guidance pins the onset of -RA/-SHRA
across all TAF sites prior to 06Z, with the best window for heavy
rainfall/TSRA for most sites late tonight/early Wednesday.
Exceptions are KCNM and KFST, which could see TSRA by around
midnight. Conditions will deteriorate to MVFR for all TAF sites
this evening, and then to IFR/LIFR in showers/storms. A gradual
decrease in precipitation from west to east will occur on
Wednesday morning, with VFR conditions returning area-wide by 18Z.
Winds through the period will veer from the ESE tonight to the
SW by Wednesday morning, though gusty/erratic winds are possible
with thunderstorms overnight.
&&
.PREV DISCUSSION... /ISSUED 229 PM CDT Tue May 12 2015/
DISCUSSION...
..Heavy rain and flooding event taking shape this evening and
tonight...
A copious amount of Gulf moisture continues to stream northwest over
an unseasonably cool airmass at the sfc across W TX and SE NM.
Temperatures have struggled to reach 60 degrees this afternoon north
of the Pecos River which is near our record cold maximum for May
12th. Meanwhile...our main event with regard to heavy rain appears
to be shaping up for tonight. An upper level disturbance embedded
within SW flow aloft can be seen on WV imagery crossing northern
Mexico and about to enter SW TX. This wave will combine with a
stalled front to provide intense lift across the area tonight. High
PWATs (+3 SD) in place, saturated ground, and general model
agreement have given us enough confidence to expand the Flash Flood
Watch to the entire CWA and begin it immediately. High resolution
and even some larger scale models develop thunderstorms across the
Rio Grande River Valley this afternoon. These models then show
upscale growth into one or more large complexes of showers and
thunderstorms moving northeast over the area tonight. Widespread
rainfall amounts of 1-3 inches with locally higher amounts are not
out of the question tonight. There is even a low risk some of these
storms may be severe. Widespread cloud cover has limited heating thus
far and the atmosphere has remained fairly stable near the sfc.
However...low level moisture transport and WAA will lead to
steepening lapse rates late this evening. This combined with 40 kts
of effective shear will increase the threat for some of the storms
to contain large hail and damaging winds.
A lull is expected following tonight and tomorrow morning's round of
convection. Skies will even begin to clear tomorrow afternoon with
temperatures warming back to near normal. Another in a long series
of West Coast troughs begins to move this way by the end of the
week. The dryline will set up across SE NM and the Permian Basin
Thursday and Friday afternoons with storm development along this
boundary. Severe storms and even some flooding will be a definite
possibility each day. Drier weather is expected this weekend
before we rinse and repeat next week with more rain and storms.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through Wednesday afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains of Eddy County...Northern Lea County...
Southern Lea County.
TX...FLASH FLOOD WATCH through Wednesday evening FOR THE FOLLOWING
ZONES... Andrews...Big Bend Area...Borden...Crane...
Davis/Apache Mountains Area...Dawson...Ector...Gaines...
Glasscock...Guadalupe Mountains...Howard...Loving...Marfa
Plateau...Martin...Midland...Mitchell...Pecos...Presidio
Valley...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Terrell...Upton...Van Horn and Highway 54
Corridor...Ward...Winkler.
&&
84/05
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, May 12, 2:41 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CDT TUE MAY 12 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 241 PM CDT TUE MAY 12 2015 /141 PM MDT TUE MAY 12 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH TONIGHT. THE HEAVIEST RAINFALL IS EXPECTED IN THE EASTERN PERMIAN BASIN...THOUGH HEAVY RAIN COULD FALL ANYWHERE IN THE REGION. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT AREAWIDE. THUNDERSTORMS THIS EVENING AND TONIGHT WILL BE STRONG WITH A FEW BECOMING NEAR OR MARGINALLY SEVERE. HAIL AND GUSTY WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY WEDNESDAY...DIMINIHSING WEDNESDAY AFTERNOON FROM WEST TO EAST. THE FLASH FLOOD WATCH WILL CONTINUE AREAWIDE THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 12, 5:42 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 542 PM CDT TUE MAY 12 2015 TXZ057-074-080-122345- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU- 542 PM CDT TUE MAY 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL JEFF DAVIS AND SOUTH CENTRAL CULBERSON COUNTIES UNTIL 645 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF BORACHO AT 541 PM CDT...MOVING NORTHEAST TOWARD KENT AT 15 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN AND SMALL HAIL. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAIN TO REDUCE THE RISK OF HYDROPLANING AND ACCOUNT FOR DECREASED VISIBILITIES. THE AREA AFFECTED INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 155 AND 178. LAT...LON 3131 10432 3108 10413 3081 10453 3097 10462 TIME...MOT...LOC 2241Z 226DEG 15KT 3100 10442 05
Special weather statement, May 12, 6:38 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
638 PM CDT TUE MAY 12 2015
TXZ074-130015-
DAVIS/APACHE MOUNTAINS AREA-
638 PM CDT TUE MAY 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL JEFF DAVIS AND SOUTHWESTERN REEVES COUNTIES UNTIL 715
PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL JEFF DAVIS
COUNTY AT 635 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY
RAIN AND SMALL HAIL ARE LIKELY. THIS STORM WILL CROSS STATE HIGHWAY
118 IN NORTHERN JEFF DAVIS COUNTY BY 655 PM CDT. THIS STORM COULD
BECOME SEVERE WITH LARGE HAIL...SO PEOPLE IN ITS PATH SHOULD BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
SLOW DOWN IN HEAVY RAIN TO REDUCE THE RISK OF ACCIDENTS DUE TO
LOW VISIBILITY AND HYDROPLANING.
LAT...LON 3111 10409 3102 10398 3088 10399 3084 10433
3094 10440
TIME...MOT...LOC 2335Z 238DEG 11KT 3094 10427The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:38 AM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves, Ward, Winkler | 4 hr |
| May 13, 4:58 AM CDT | Areal Flood Advisory | MAF | Andrews, Borden, Dawson, Gaines | 4 hr |
| May 13, 5:42 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 2 hr |
| May 13, 12:46 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| May 13, 1:52 PM CDT | Special Weather Statement | MAF | 23 min | |
| May 13, 2:17 PM CDT | Special Weather Statement | MAF | 28 min | |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 45 min |
| May 13, 3:34 PM CDT | Special Weather Statement | MAF | Terrell | 26 min |
| May 13, 3:47 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 43 min |
| May 13, 4:30 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 30 min |
| May 13, 5:21 PM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| May 13, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 38 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.